Actonel long term effects

Common Questions and Answers about Actonel long term effects

actonel

Avatar n tn isn't until April, so there would be enough of a space to be able to start Boniva is the bone doctor thought it was a doable plan. I don't want to be on biophosphates for a long chunk of time because of the side effects long term with them. The hormone therapy is not something that I will even entertain. I have had a hysterectomy and have no ovaries ever since age 37. I was on hormones until age 50.
Avatar m tn Hello, Oophorectomy has long term consequences mostly from the hormonal effects of the surgery. You can take short term hormone replacement therapy with estrogen. Non-hormonal biphosphonates (such as Fosamax and Actonel) increase bone strength and are available as once-a-week pills. These can also be taken. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided.
1139187 tn?1355710247 I'll let you know the results when I get them. I am also taking Actonel 150mg monthly for the osteoporosis. As far as side effects, I have not experienced any in any form. Everything appears all right down below. If I recall, I was on 2 actuations per day for about 6 months and then had a t-level taken which dictated increasing the dose to 3 actuations. In another 6 months, the same story, so I was increased to 4 actuations.
720656 tn?1311043835 Just a few questions if anyone could help me with my concerns. First is it possible this issue will end or am I looking at this long term? This didn't show up until about 40 weeks into tx for me. I sure am hoping my thyroid begins to work on it's own. Also, I am on levothyroxin with instructions to take on an empty stomach with a full glass of water. I also take omeprazole and vitamins. Can I take them all together?
Avatar m tn In 2011, the agency voiced concerns that taking the drugs long-term may actually make bones weaker and increase the risk of rare but serious side effects such as atypical fractures of the thigh bone, esophageal cancer and osteonecrosis of the jaw, a rare but painful condition in which the jaw bone crumbles. To investigate, the FDA reviewed data from women who had taken the drugs for six to 10 years.
Avatar f tn (estrogen made my migraines worse) I started having concerns as news came out about depo's long term effects so i was referred to a gyno that sent me to have my bones density tested. I'm 23 now and have been off depo for almost 2 full years... my bone density in my hip is the same as a 40 year old, and in my spine even more effected. I could look up the exact numbers.
1026267 tn?1257594873 I'm glad you've decided to wait. The bisphosphonate drugs (all of them, Fosamax, Boniva, Actonel, etc) have black box warnings required by the FDA. The FDA has also recommended that these drugs be taken 5 years or less. (my OBGYN confirmd) After that, they just make the bone hard & brittle. There is concern about osteonecrosis of the jaw (bone death), esphogal cancer , and more recently reports of increased femur fractures in patients taking it long term.
Avatar n tn Not long ago a report was released about a possible link between these drugs and esophagal cancer - and also femur fractures because long term use of these drugs can actually cause brittle bones. The new recommendation from doctors (including my new primary care) is to not use them more than 5 years. Sorry to throw some scare out there - but I've spent 5 years reading all I can about osteoporosis, and those drugs would be the very last option for me. I stress, for "me".
Avatar n tn My sex drive has been going down hill for approx 10 years and has been at null and void for the last 2 years. I'm in my third long term relationship within these 10 yrs and about to loose it if something doesn't happen soon. I have never blamed my partners for wanting to leave, as I can't expect health men to live selibit. I feel like I'm living in a black whole and just existing. I find my partner of 5+ yrs very attractive and love him dearly.
Avatar f tn Also, I would appreciate if you can tell me what side effects you have from it and how long you've been on it. I heard that it effects the eyes and makes your hair fall out.,etc.. I have to be honest..I'm SOOO scared of this medication!!! Does a person have to stay on it for life? Thanks.
Avatar f tn As a matter of fact as long as I eat a full meal before I atke it I can't think of any side effects I have at all so far. I've been on it a little over a month. Where do you have vasculitis? Skin or organs? Message me.....
Avatar f tn This is why most people tend to have less side-effects and that is why it is used in inhalers for long-term use by asmathics. For those who are concerned about the other steroids - it needs to be remembered that all drugs for crohn's have serious side effects including the potential of many to promote and initiate cancers [Imuran, remicade etc.].
974371 tn?1424656729 I really do not like taking drugs and often don't do well on them. Long term use of Nexium caused me problems and I had a rib fracture (I also have Osteo). Endochronologist put me on 2000 units of Vit D daily because I do not want to take Fosomax or Actonel. She also tested my B12, which was low normal. Mentioned nerve damage (I had read this) to an ENT doc I saw at Stanford and he said there was no indication of that from his exam.
Avatar f tn I do know the pain worsens when I need the pelvis realigned, but the time and expense of repeated visits with no long term or lasting results is so discouraging. I hope that I may have answered some of your questions. Everybody is different, so what I experience may not be identical to what everybody else feels. There are so many individual variances that factor into peoples perceptions and responses. Good luck with your condition.
974371 tn?1424656729 One convinced mr to stay on it long term. After 3 mos I was having horrible low back, flank and upper thigh pain then had a rib fracture-no injury. Stopped it and within 4 days pain went away. eNT at Stanford said it is not GERD and not to take it. Biopsies have been done on throat, upper GI and colon. I did have one benighted polyp removed. Gallons of blood work, mostly all normal. Looked up Celiac disease and don't think that is my problem.
Avatar n tn , we're concerned about the long term effects of such potent drugs. Any moms and dads out there with experience? We're probably going to seek a second opinion from Boston as soon as we can.
Avatar f tn Estrogen patches are generally a safer choice. Implantable estrogen, a recent development, is probably safe, but long-term studies as to its effect on liver disease have not been done. Soy estrogen, originally thought to be a safe alternative, should be avoided, as recent reports have suggested that it may cause drug-induced hepatitis. Biphosphonates are phosphate derivatives that bind to the surface of the bone, thereby blocking bone removal and decreasing bone loss.
Avatar m tn pains with no energy, and suddenly feel 80 years old (and a sick 80 at that) some help with low dose thyroid med would probably help. Long term loss of active thyroid hormone can cause heart conditions, fatty liver, osteoporosis (I have this) and multiple other organ issues in our body. I swear I had NO idea how important the thyroid was to well-being until I became sick.
Avatar f tn So even though the pain relief from the lidocaine infusion itself was relatively short, having it done regularly did produce positive long-term results in my case. And I've read multiple case studies published in respected medical journals to know that I'm not alone; lots of patients suffering from Dercum's Disease have seen documented, proven improvement from similar treatment plans involving regular lidocaine infusions.
211940 tn?1267884866 the doctor put me on celebrex but the side effects will scare the b-Jesus out of you. So I quit taking it, I have found very little relief and it is definately worse at night when I'm trying to sleep and can't find a position to get in where it doesn't hurt.
Avatar f tn Never for very long and never very painful. Just a short quick needlelike twinge. Could that be HP? And if you have HP is your stool normal like mine? Anyone please help if you have an idea. I really appreciate it.